Looking for help for my father.

Discussion in 'Mental Health Disorders' started by nike63jon, May 13, 2011.

Thread Status:
Not open for further replies.
  1. nike63jon

    nike63jon New Member

    Cliffs are at the bottom of the post if you do not want to read it all.

    Background on my father. EXTREMELY Generous person. and a very successful in his job making 6 figures. He was always helping people out we would always take friends with us on vacation and dad would pay for everything. He would always give people money or food that was on the street. Once he gave everything in his wallet to a lady that worked at burger king...because he had a feeling she needed it. After he gave her the money she explained she was having problems and she really needed the money. (not sure exactly what but he gave someone 200-300 dollars without even saying a word to them)

    Anyway, I found out today that he had plans to commit suicide. He had everything planned out so it would look like an accident in a car wreck. He put myself and my sister as the main beneficiary in his will and life insurance policy. THe only reason this did not take place was because the attorney called the family and my aunt and cousin was able to get to his house before anything happend. My father told the attorney "thank you for ruining my plan."

    He is going through a really rough time in his life. Him and my mother got a divorce about 6 years ago. After that he lost his job about 4 years after and has been unemployed ever since. He found out a few days ago that he is no longer able to receive unemployment and does not have enough income to pay his bills or anything. He says he can not work with people or be around people because sometimes people just make him so angry and he can not deal with it. and wants to be alone.

    He said that he spent 10k over the period of a 3months on doctors visits and Scrips. Now if this is true how in the hell could a doctor just keep giving him pills?

    I am not a believer in medication or going to doctors that often I am just looking for some advice to help my father here.

    He is on the following meds....Zoloft....Seroquol(sp) and Ambien. Plus some bloodpressure medication.

    Everything I have read about Ambien is negative if you are "Depressed". and taking anti-depressants with Ambien makes it even worse.

    He has Been on Ambien for a really long time. At least 10 years. Could the Ambien be the cause of all the negative thoughts in his head?


    Sorry if this is hard to read...I just have so much info i want to put in here to get the right responses.

    CLIFFS:
    Dad was a very caring/giving person. Done very well for himself.
    Started taking ambien at least 10 years ago.
    Got a divorce 6 years ago.
    Lost job 3 years ago.
    Changed everything in his will to my sister and I.
    Had plans to commit suicide and make it look like a car accident.
    Attorney Intervened called family and my aunt and cousin stopped him.
    Can ambien be the contributing factor to all of this?
    He is currently taking Ambien, Zoloft, Seroquil and Blood pressure meds.
     
  2. Sadeyes

    Sadeyes Staff Alumni

    Hi and welcome...you need to consult his pdoc to see if his mood is a side effect of the medication...also, is he entitled to any support or entitlements that can get him through this rough spot...have you considered any home care or such to have someone visit him to make sure he is compliant to his meds and is OK? Sometimes, social services agencies have direct care workers who can provide the observation and respite that are needed...welcome again and please continue to tell us how he is doing...J
     
  3. peacelovingguy

    peacelovingguy Well-Known Member

    A good doctor would change the medication if it was not working - and this is not working.

    Maybe the 10K bills might warrant some investigation though - there are regulatory bodies I'm sure.

    But for now you need help and your father does also. He would be entitled to something unless he has savings. In the UK you could get benefits for being a carer if he needs that level of care.

    Some anti depressants CAN actually cause suicidal thoughts - combining them would higher the risk and you'd need to carefully monitored.

    I found this online about ambien...

    Stop using zolpidem (Ambien) and call your doctor at once if you have any of these serious side effects:

    depressed mood, thoughts of hurting yourself;
    unusual thoughts, risk-taking behavior, decreased inhibitions, no fear of danger;
    anxiety,...

    Maybe a visit to the family local doc with your dad is in order.

    Bring meds with you - that would be a real good thing to do.

    My best wishes and prayers for you and your father.
     
Thread Status:
Not open for further replies.